Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2007, 5:04 PM EDT for Loudon County, Roane County, Tennessee. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 26, 2007, 6:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Loudon County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 98 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:20 PM EDT | TSTM WND DMG | 6 E Harriman, TN | POWER LINE DOWN EAST SECTION OF ROANE COUNTY AS REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 262105 SVRMRX TNC105-145-262200- /O.NEW.KMRX.SV.W.0096.070626T2104Z-070626T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 504 PM EDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUDON COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITIES OF...LOUDON...LENOIR CITY... ROANE COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITIES OF...OAK RIDGE...KINGSTON... * UNTIL 600 PM EDT * AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUDON...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINGSTON BY 600 PM EDT... LAT...LON 3570 8444 3575 8423 3600 8430 3593 8457 $$ HW
1 follow-up statement
000 WWUS54 KMRX 262123 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 523 PM EDT TUE JUN 26 2007 TNC105-262133- /O.CAN.KMRX.SV.W.0096.000000T0000Z-070626T2200Z/ LOUDON TN- 523 PM EDT TUE JUN 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LOUDON COUNTY IS CANCELLED... LAT...LON 3579 8447 3589 8430 3600 8430 3593 8457 $$ TNC145-262200- /O.CON.KMRX.SV.W.0096.000000T0000Z-070626T2200Z/ ROANE TN- 523 PM EDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHEASTERN ROANE COUNTY... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADBURY...OR ABOUT NEAR LOUDON...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRADBURY BY 555 PM EDT... KINGSTON AND 9 MILES SOUTHWEST OF OAK RIDGE BY 600 PM EDT... LAT...LON 3579 8447 3589 8430 3600 8430 3593 8457 $$ HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:27 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 26, 2:27 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 227 PM EDT TUE JUN 26 2007 .SHORT TERM (TONIGHT AND WEDNESDAY)... CONVECTION A LITTLE ON THE SUPPRESSED SIDE RIGHT NOW BUT SURFACE WILL CONTINUE TO HEAT UP. APPARENTLY UPPER RIDGING WITH AXIS EAST OF THE WFO IS HAVING MORE OF AN INFLUENCE ON SUPPRESSING DEVELOPMENT WHICH IS WHAT WE WERE FORECASTING TO OCCUR FOR THIS TIME PERIOD A FEW DAYS AGO. THE BEST COVERAGE IS IN THE TERRAIN ALONG THE NORTH CAROLINA BORDER. MAY TWEAK PREVIOUS FORECAST FOR TONIGHT BASED ON TRENDS. BASICALLY STAYED WITH SLIGHT CHANCE PROBABILITY FOR CONVECTION ON WEDNESDAY BUT BUMPED UP MAJOR TERRAIN AREAS DUE TO OROGRAPHIC LIFT. CONCERNING TEMPERATURE FORECAST STAYED QUITE CLOSE TO BLEND OF GUIDANCE. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... HIGH PRESSURE RIDGE WILL BEGIN TO GIVE WAY ON WEDNESDAY NIGHT AND THURSDAY AS AN UPPER TROUGH APPROACHES FROM THE NORTHWEST. EXPECT ANOTHER ROUND OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ON THURSDAY...WITH THE BEST CHANCES NORTH WHERE INSTABILITY WILL BE A LITTLE BETTER. MOISTURE ADVECTION INCREASES ON FRIDAY AHEAD OF THE TROUGH AND ASSOCIATED SURFACE FRONT. PRECIPITABLE WATER VALUES RISE TO OVER 1.7 INCHES WITH MLCAPES NEAR 1500 J/KG...AND MODELS SHOW A PRE-FRONTAL TROUGH OVER THE AREA ON FRIDAY. GIVEN THE INSTABILITY...SOME POTENTIAL FOR SEVERE STORMS WILL EXIST. WILL RAISE POPS TO LIKELY IN THE NORTH. THE FRONT MOVES INTO THE AREA FRIDAY NIGHT...AND MORE STABLE AIR SHOULD BEGIN TO INFILTRATE THE NORTH ON SATURDAY. THE UPPER TROUGH AXIS WILL BE MOVING THROUGH ON SATURDAY...SO HIGHEST POPS WILL BE IN THE SOUTH. THE FRONT WILL PUSH THROUGH THE AREA AND END ALL POPS BY MIDNIGHT SATURDAY NIGHT. THE UPPER TROUGH WILL BE EAST OF THE AREA...AND HIGH PRESSURE WILL SLOWLY DROP SOUTH OUT OF CANADA...BRINGING DRIER AIR TO THE REGION. SUNDAY THROUGH TUESDAY WILL BE DRY WITH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 92 70 91 71 / 30 30 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 90 69 90 71 / 30 30 30 30 30 OAK RIDGE, TN 68 90 69 90 71 / 30 30 30 30 30 TRI CITIES AIRPORT, TN 65 89 66 87 68 / 30 30 30 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TH
Hazardous weather outlook, Jun 26, 5:00 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE JUN 26 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-270900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Special weather statement, Jun 26, 3:01 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT TUE JUN 26 2007 TNZ071-073-074-261930- NORTH SEVIER-NW BLOUNT-SEVIER SMOKY MOUNTAINS- 301 PM EDT TUE JUN 26 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND SEVIER COUNTIES... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF PIGEON FORGE....MOVING NORTHEAST AT 10 TO 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
Local storm report, Jun 26, 3:35 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG CHARLESTON 35.29N 84.76W
06/25/2007 BRADLEY TN PUBLIC
FEW TREES DOWN NEAR CHARLESTON JUST OFF HWY 11. REPORTED
BY PUBLIC.
&&
MEPSpecial weather statement, Jun 26, 4:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 437 PM EDT TUE JUN 26 2007 TNZ100-262130- BRADLEY- 437 PM EDT TUE JUN 26 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BRADLEY COUNTY... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARLESTON....MOVING NORTH AT 5 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. HW
Special weather statement, Jun 26, 4:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 439 PM EDT TUE JUN 26 2007 TNZ038-039-262145- GRAINGER-HAMBLEN- 439 PM EDT TUE JUN 26 2007 ...A STRONG THUNDERSTORM WAS AFFECTING GRAINGER AND HAMBLEN COUNTIES... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORRISTOWN....MOVING WEST AT 5 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. HW
Local storm report, Jun 26, 4:57 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
457 PM EDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 8 E MADISONVILLE 35.52N 84.22W
06/26/2007 MONROE TN AMATEUR RADIO
NUMEROUS TREES DOWN ACROSS BALL PLAY ROAD 8 MILES EAST OF
MADISONVILLE. REPORTED BY SPOTTER.
0420 PM TSTM WND DMG 1 E ETOWAH 35.33N 84.51W
06/26/2007 MCMINN TN LAW ENFORCEMENT
ROOF OFF HOUSE, TREES AND POWER LINES DOWN ON CR 536 1.5
MILES E OF ETOWAH. REPORTED BY ETOWAH PD.
0439 PM TSTM WND DMG ENGLEWOOD 35.42N 84.49W
06/26/2007 MCMINN TN LAW ENFORCEMENT
FEW TREES DOWN IN ENGLEWOOD AREA. REPORTED BY SHERIFFS
OFFICE.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:03 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 27 min |
| Jun 26, 4:04 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 41 min |
| Jun 26, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.